Fluoxetine : Hi, iv been on fluoxetine... - Mental Health Sup...

Mental Health Support

27,238 members15,733 posts

Fluoxetine

Kimba50
Kimba50

Hi, iv been on fluoxetine for nearly 6 weeks,is it normal to still be having side effects, morning anxiety is a nightmare, and waking up in the night sweating and heart racing, Any advice, anyone please 🤔😫

15 Replies
oldestnewest

Hi, I can't comment on that particular antidepressant but I can say I'm experiencing the same with the antidepressant sirtraline, people say give it more time , hope it gets better for you

Kimba50
Kimba50 in reply to Giddygal

Thanks, fingers crossed, these side effects pass soon for us both 🤞

I was in fluoxetine for a while but moved off them onto amitriptyline - reason for change was so of the side effects but they weren’t as bad as yours. My gp told me they could keep increasing the dose or try something else? Have a word with your gp and see what they say could be that your dose isn’t high enough or maybe it’s time to try something else - but definitely don’t give up finding the right thing for you is just around the corner

Hi I think you should give it two more weeks and then try something else, I am on Fluoxetine 40mg and they are absolutely fine for me, I did however have to go through, Sertraline, Ciatolopram and Mirtazapine before I found one that worked for me. I was worried of swooping and changing because I didn’t want to be on anything as never experienced anxiety/depression before, but I stuck with it and found that Fluoxetine works for me - good luck but don’t carry on with the side effects for too long, speak to your GP

Hi Rainbow I have just read your post from 8 months ago and it could have been written by me.It sounds like you are now feeling better which gives me hope.

Hi Whiskers16

Thanks for your reply. I am so much better thank you. Are you suffering with health anxiety? Once covid is over I am looking into vlogging and volunteering to helping sufferers because it is awful. There is hope, so don’t give up, if you need to chat or ask me anything please feel free to get in touch.

Hi

Your doctor should have told you, that it is quite normal. You will feel probably worse before you feel any better. The fluoxetine has to build up the levels and unfortunately 6 weeks is the middle of the levels required until you feel any benefits

It my second time on fluoxetine and the meds start to work from week 10-12 for myself.

Whilst you are waiting, I do suggest the following. Breathing exercises, listen to music, go for walks, fresh air, eat lots of fruit, try and keep off alcohol, keep to a strict bed time and get up as normal as you can.

Finally a great cheap book to read is the “Chimp Paradox” by Dr Steve Peters £5-10, it will give you an insight on how your mind and others minds work. It basically reprograms you to think in a different way and approach life differently.

Look after yourself and it a slow Rd but you can get there.

David xx

Kimba50
Kimba50 in reply to pug205

THANKS, so 6 weeks is still early days on this medication, I will try and stick with it a little longer, The anxiety is worse in the morning, and seems to improve just before it's time to go to bed, it's like a viscous circle, I hope I can this🤞😫

pug205
pug205 in reply to Kimba50

No problem

Just hang in there, fluoxetine does eventually kick in. You are over half way. If I’ve got this right fluoxetine is called SSRI (selective serotonin reuptake inhibitor) and you need to rebuild your serotonin. Hence 12weeks for it to start to work.

“Serotonin” is the key hormone that stabilizes our mood, feelings of well-being, and happiness. This hormone impacts your entire body. It enables brain cells and other nervous system cells to communicate with each other. Serotonin also helps with sleeping, eating, and digestion.

Hope this helps and keep safe

Thanks for giving me hope 😁

I’ve been on duloxitine for 3 months and still getting the same problems as you, mornings are unbearable.Not sure if they are side effects as had them before but definitely don’t think they are working. Doctor kept upping dose. So now weaning off slowly to see if I can try something else.Good luck

Kimba50
Kimba50 in reply to Whiskers16

Are you having bad withdrawel symptoms? I think I'm going to give it a bit longer, dont want to up my dose, the anxiety is bad enough now. GOOD LUCK

Whiskers16
Whiskers16 in reply to Kimba50

I was frightened of this as had read horror stories and to be honest the doctor I spoke to was no help, not my normal doctor. As they are 30mg capsules he said I had to drop by 30mg but I opened the capsule and there was 4 little tablets in there so I have been reducing it by removing 1 little tablet every couple of days.I’m not really any better but not any worse. I have now been referred to mental health so now waiting for their advice.

My doctor allows me 5mg diazepam per day for bedtime so I do sleep for a few hours but not sure how long this will continue.

Good luck, happy to chat if you need to.

Thanks, please let me know how you get on, were all in this together.

6 weeks 3 days on 20mg fluoxetine, still bad anxiety, waking up 3,30am sweating, heart racing, morning anxiety, don't want to get out of bed, I don't think I can carry on 😫

You may also like...